Alert archive / New Jersey / Small Craft Advisories in 2019

Small Craft Advisory 28, NWS Philadelphia/Mount Holly

February 27, 2019

NWS Philadelphia/Mount Holly issued this small craft advisory at Feb 27, 2019, 2:59 PM EST. It took effect at Feb 28, 2019, 3:50 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2019, 2:59 PM EST (19:59 UTC)
In effect from
Feb 28, 2019, 3:50 AM EST
Expired
Feb 28, 2019, 1:00 PM EST
In force
9 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

418 
WHUS71 KPHI 271959
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
259 PM EST Wed Feb 27 2019



ANZ451>455-280900-
/O.NEW.KPHI.SC.Y.0028.190228T1100Z-190228T1700Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
259 PM EST Wed Feb 27 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO NOON EST
THURSDAY...

The National Weather Service in Mount Holly has issued a Small
Craft Advisory, which is in effect from 6 AM to noon EST
Thursday.

* WINDS AND SEAS...North winds 10 to 20 kt with gusts up to 25 kt.
  Seas 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
3 follow-up statements
890 
WHUS71 KPHI 280850
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
350 AM EST Thu Feb 28 2019

ANZ451>455-281800-
/O.EXT.KPHI.SC.Y.0028.190228T0850Z-190228T1800Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
350 AM EST Thu Feb 28 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS 
AFTERNOON...

* WINDS AND SEAS...North winds 10 to 15 knots with gusts up to 25
  knots until early afternoon. Seas 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots 
are expected to produce wave conditions that are hazardous to 
small craft. Inexperienced mariners, especially those operating a 
small vessel, should avoid navigating in these conditions.

&&

$$

Iovino
339 
WHUS71 KPHI 281418
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
918 AM EST Thu Feb 28 2019



ANZ430-431-281800-
/O.EXA.KPHI.SC.Y.0028.000000T0000Z-190228T1800Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
918 AM EST Thu Feb 28 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

The National Weather Service in Mount Holly has issued a Small
Craft Advisory, which is in effect until 1 PM EST this afternoon.

* WINDS AND SEAS...North winds 10 to 20 kt with gusts up to 25 
  kt. Seas 1 to 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ451>455-281800-
/O.CON.KPHI.SC.Y.0028.000000T0000Z-190228T1800Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
918 AM EST Thu Feb 28 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...North winds around 15 kt with gusts up to 25 
  kt. Seas 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce wave conditions that are hazardous to
small craft. Inexperienced mariners, especially those operating a
small vessel, should avoid navigating in these conditions.

&&

$$
168 
WHUS71 KPHI 281741
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
1241 PM EST Thu Feb 28 2019



ANZ430-431-451>455-281845-
/O.EXP.KPHI.SC.Y.0028.000000T0000Z-190228T1800Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1241 PM EST Thu Feb 28 2019

...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON...

Winds have diminished below Small Craft Advisory levels.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Feb 27, 9:38 AM EST, 5 hours 21 minutes earlier.

Area forecast discussion, Feb 27, 9:38 AM EST, 5 hours 21 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
938 AM EST Wed Feb 27 2019

.SYNOPSIS...
High pressure will begin retreating today as a weak low pressure
system approaches the area from the west. This system will affect
the region through tonight, then high pressure returns briefly on
Thursday. Another weak low pressure system will pass south of our
area Thursday night into early Friday with a stronger low to follow
on Saturday as it moves northeast through the Ohio Valley into the
northeastern US. A cold front is expected to follow in its wake
early Sunday then high pressure returns early next week. A coastal
low may impact the area Tuesday of next week.
&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
930 AM Update...No major changes to the forecast. We just
updated temperatures for this morning based on latest obs and
trends.

Previous Discussion: Surface high pressure over the eastern
Great Lakes builds east today, then moves towards the Gulf of
Maine later today. Meanwhile, weak low pressure over the Midwest
will lift towards the Ohio Valley, and this pushes a warm front
towards the region as the day progresses.

Quite dry across the region with surface dewpoints in the
single digits for the northern half of the forecast area, and in
the teens and low 20s across the southern half. Despite light
onshore flow, with light northeast winds this morning gradually
veering to the southeast later this afternoon, it will take some
time for the lower levels of the atmosphere to moisten up
enough to support precip.

Current dewpoint depressions are on the order of 10-20 degrees.
Although surface temps will rise later this morning, it will
take quite some time for the surface dewpoints to rise as well.
Any precip that develops this morning, mainly across the far
northern zones, will likely dry up before reaching the ground.

There is some snow across western New York and western
Pennsylvania, but not making much eastward progression. Will
carry chance PoPs for the northern zones, but for light snow,
mainly this morning.

Dry slot then lifts north this afternoon. PoPs up north
generally decrease.

Warm front continues to lift north through the day, and should
be through the southern half of the forecast area by early
evening.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
Low pressure over western Pennsylvania and West Virginia will track
to the north and east tonight, then moves offshore by daybreak
Thursday. High pressure remains to the north of the area.

Snow increases over the far northern zones this evening, and will
likely result in a couple of inches of snow accumulation this
evening. The heaviest of the snow should arrive after the evening
commute. Elsewhere, with midlevel warming, and potential
evaporational cooling for most of the area, for areas along and
south of I-78, can expect a quick shot of snow, changing to sleet
and freezing rain. However, important to note that QPF amounts are
quite low. So not expecting much in the way of icing, but there may
be a glaze, generally between I-195 and I-80, after the evening
commute this evening.

Since snow amounts in the far northern zones will range from 1-2",
and the confidence is low on freezing rain/icing potential from I-80
to I-195, will not issue a Winter Weather Advisory at this time.

Precip ends by daybreak Thursday.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Low pressure will be offshore by Thursday morning and high pressure
will build from the west bringing fair weather, near average
temperatures, and dry air on Thursday. Thursday night into early
Friday, a shortwave is forecast to move through the region in
advance of a deepening trough across the Great Lakes. Forecast
models differ quite substantially even at this range regarding
details for this system. The GFS and ECMWF have a weaker and thus
faster/drier wave whereas the NAM/NAMNest have a stronger and
thus slower/wetter wave. However, the latest ECMWF run has
trended back to a slightly wetter solution again. To this end,
forecast confidence remains low for this potential wintry event.
Given the subtle nature of the shortwave, will favor a slightly
slower and wetter solution in the forecast. As far a p-type, a
mix of snow/sleet/rain appears probable across our southern
Delmarva counties and Cape May County with all snow elsewhere.
Given the placement of the surface low to our south offshore of
NC/VA, it appears the highest QPF will be favored across
Delmarva and far southern NJ.

Snow accumulations are currently expected to remain light with a
coating of snow possible across the entire forecast area Thursday
night into Friday morning, but may reach advisory criteria (~2" or
more) in some locales, especially northern Delmarva, SE PA, and
southern NJ. This system has the potential to impact the Friday
morning commute. High temps Friday will be dependent on exactly how
much snow falls, but should reach into the upper 30s, perhaps lower
40s, outside of the Poconos.

Friday night through Tuesday...

The pattern remains active over the weekend and into early next week
as a long wave ridge moves from the central into the eastern CONUS
while a long wave ridge builds over western Canada. This will also
favor temperatures trending below average by early next week.

In terms of the details, the next low pressure system looks to
affect the area later Friday night into Saturday as a primary low
moves NE through the Ohio Valley with a secondary low potentially
developing off the coast by later Saturday. This setup should favor
a warmer, mainly rain scenario but there could be some snow or mixed
precip at the onset...especially north of the I-95 corridor. Precip
may also end as a rain/snow mix or all snow early Sunday, especially
toward the north. Following this system a cold front moves through
by early Sunday bringing in colder drier conditions. Highs Saturday
should be mainly in the 40s with highs by Sunday looking to be about
5-10 degrees colder.

Heading into the late Sunday into next Monday time frame, long wave
trough will be setting up over the east with a baroclinic zone south
of the area. The potential exists for a storm system to developing
to our south along this baroclinic zone and potentially affect the
area with some snow by Sunday night into Monday, but at this time
forecast confidence is low on this. This system should be off to our
east by next Tuesday with the main story by this time being colder
temperatures as temps look to be a good 10 degrees below
average.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Today...VFR with CIGs lowering from around 15000 ft to around
5000 ft. There is a slight chance for light snow at KABE, but
confidence is too low to mention in the TAF at this time. NE
winds less than 10 kt, veering to the SE later today.

Tonight...MVFR/IFR CIGs develop this evening. A wintry mix of
snow, then sleet and freezing rain, could impact KRDG/KABE/KTTN
in the evening. There is a lower chance for the wintry mix down
to KPHL/KPNE, but will not mention in TAFs. Generally dry at
KILG/KMIV/KACY. Conditions improve to VFR towards daybreak
Thursday. LGT/VRB winds, becoming NW around 10 kt towards
daybreak Thursday.

Outlook...

Thursday...VFR with N winds 5 to 10 kts. High confidence.

Thursday night through Friday...Light snow developing overnight,
mainly I-95 corridor terminals and south, with MVFR to IFR
conditions possible. NE winds 5 to 10 kts turning E later in the
day. Moderate confidence.

Friday night through Saturday night...Widespread rain developing
by the morning with conditions MVFR with IFR probable. Snow may
mix in Friday night for northern terminals. E winds around 5 kts
becoming light and variable during the day then becoming W 5 to
10 kts Saturday night. Low confidence.

Sunday...Becoming VFR. NW winds 10-20 kts.

&&

.MARINE...
Today and tonight...Sub-SCA conditions with NE winds this morning at
10-20 kt, veering to the SE 5-10 kt later today. Winds become NW 10-
15 kt late tonight.

Outlook...

Wednesday through Saturday...Sub-SCA conditions are expected through
this period. Seas are expected to build to 4-5 feet Friday into
Saturday as the next storm system approaches.

Saturday night through Sunday...SCA conditions possible by late
Saturday night into Sunday as NW winds increase to 15-25 knots.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Staarmann
Near Term...Fitzsimmons/MPS
Short Term...MPS
Long Term...Fitzsimmons/Staarmann
Aviation...MPS/Staarmann
Marine...MPS/Staarmann
Hazardous weather outlook, Feb 27, 3:38 AM EST, 11 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
338 AM EST Wed Feb 27 2019

NJZ001-PAZ054-055-280900-
Sussex-Carbon-Monroe-
338 AM EST Wed Feb 27 2019

This Hazardous Weather Outlook is for northern New Jersey and
northeast Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ007>010-012>015-PAZ062-280900-
Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-
Eastern Monmouth-Mercer-Northampton-
338 AM EST Wed Feb 27 2019

This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, northwest New Jersey and east central Pennsylvania.

.DAY ONE...Today and tonight.

A brief period of snow, changing to a wintry mix of sleet and
freezing rain, is possible this evening and may result in hazardous
driving conditions.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ070-071-101-102-
280900-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Delaware-Philadelphia-Western Chester-
Eastern Chester-
338 AM EST Wed Feb 27 2019

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, southern New
Jersey and southeast Pennsylvania.

.DAY ONE...Today and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Snow developing late Thursday night may affect the Friday morning
commute.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

PAZ060-061-103>106-280900-
Berks-Lehigh-Western Montgomery-Eastern Montgomery-Upper Bucks-
Lower Bucks-
338 AM EST Wed Feb 27 2019

This Hazardous Weather Outlook is for east central Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Today and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Snow developing late Thursday night may affect the Friday morning
commute.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-280900-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
338 AM EST Wed Feb 27 2019

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

MPS

Nearby

Small Craft Advisories in New Jersey, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.